What causes weakness in legs after taking Epidural Steroid injection?

default
Posted on Wed, 13 Jan 2016 in Brain and Spine
Question: I had epudural last fri for back pain and now legs feel weak shaky although l walk dont enjoy it is this XXXXXXX
doctor
Answered by Dr. Erion Spaho 44 minutes later
Brief Answer:
Legs weakness is not normal after epidural injection.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Leg(s) weakness after epidural injections is not a normal finding.

Although very rare, complications such spinal cord or nerve root injury, hematoma and even air bubbles inside the spinal cord can cause weakness.

In my opinion, it is necessary to be evaluated neurologically by a Neurologist or by your treating Doctor.

If doubts arise about spinal cord compression after neurological examination, imaging studies are needed too.

Hope you found the answer helpful.

I remain at your disposal for further questions and clarifications.

Greetings.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Erion Spaho 39 minutes later
This has only happened past couple of days had this orocedure many times first time happened
doctor
Answered by Dr. Erion Spaho 12 hours later
Brief Answer:
Follow up.

Detailed Answer:
Hello again.

Since there is your first time that you experienced legs weakness after epidural injections, this is a reason in favor to a neurological examination and maybe imaging of your lumbar spine.

My opinion is still in favor of a clinical examination as the first step.

Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3793 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics

Recent questions on  Back pain

doctor1 MD

Hi doctor,I have pain when I touch my tibia and chronic back pain.I am diagnosed with vit.d deficiency.earlier it was 25 Bg Ol and now after taking...

doctor1 MD

Dr, I have been suffering from Neck pain and pain in the elbow for last 2 years. The neck pain stated about 4 years back on the right side. after...

doctor1 MD

My daughter is 17 years old and 29 weeks pregnant. her blood type (can not remember what it is) required her to get a winrho shot this afternoon....

doctor1 MD

I removed a lost tampon this morning after removing one I knew was there. I have had extreme off and on bouts of abdominal and lower back pain...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2